One Minor Med Modification, One Nasty Night


Oh good heavens! I mentioned in yet another “post” I’d written in my last posts comments section that Merlin and I decided to ditch the Imovane/Zopiclone in favour of just sticking with the Seroquel/Quetiapine as I was having problems getting my arse out of bed in the morning.

Well. I haven’t had a night like last night since my enormously disastrous Effexor/Venlafaxine days. The only side effect that was missing was the nocturnal orgasms. I know…you all think it’s great, right? Well, combined with the others–not so. And I’ve had them before meds anyway so no biggie but again, the problem was with the combined side effects.

And this time, I think I got a new one that actually fits with one of the old ones?

So here we go. Extremely bizarre dreams but thankfully not as horrific and disgusting and full of gore as evil Effexor. Like I said, nice to have an orgasm while dreaming about people getting torn to shreds and bleeding all around you due to a train wreck. Yes, very sexy. Although probably the best dream I had on Effexor was when I had invented this very strange way to–wow, it was so warped but it involved physics (which I know nothing about) and a way to time travel and other things so I could “fix the world.” That makes no sense but the dream was so convoluted, I can’t even explain it. That’s the best I can do–sorry. But all the top scientists in the world loved it and me. Yay for me.

Anyway, probably the strangest dream I had last night involved me trying to assist the police in my dead Grandmothers homicide. Okay, my Grandmother died last fall and she wasn’t murdered. She died of presumably natural causes but an autopsy wasn’t done as it wasn’t standard procedure where she lived.

Then the Sleep Paralysis kicked in as well–more than once? This is quite a lovely feeling (sarcasm.) Now, I’m not fully awake when this happens. But even still, it is quite unpleasant. Especially after your dream content. If you look at the link (or not–I’ll just tell you) it says that this can be accompanied by Hypnagogic Hallucinations. These I’ve never experienced but I’m pretty sure I did as I saw, felt and heard my dead Grandmother speaking to me on the end of my bed. She was wearing a really ugly green patterned dress too. Definitely not her style *laughing*

Apart from that, lovely night sweats–ditto on Effexor. I certainly should be fully prepared for menopause after going through this so many times now!

I guess that’s it for the Effexor stuff. I had multiple awakenings throughout the night too. Ugh. I don’t even know how many.

It’s very odd as I normally do not remember my dreams but it seems that with some meddy-meds it might be a different story? And I do kind of wonder if benzos and hypnotics somehow might do a number on me. They are CNS Depressant drugs and can muck with your short term memory but…? However, they’ve never actually nuked my memory in any other way. And prior to taking them I’ve always had problems remembering my dreams as well. So let’s rule that out.

This may all be temporary anyway–let’s hope! It’s a med change so freaky things can happen as you adjust. I was just very surprised that I went back to some of the things that happened only with Effexor and never with any other drug. And those side effects (especially the crazy nocturnal orgasm haha) are very,very rare. When I told some of my doctors they were like…wha’? No way! I think the only one who seemed kind of keen on it was my neurologist who again went all “limbic system” on me. I just hope he wasn’t too enthusiastic about my orgasms…

And no…I still couldn’t get my arse out of bed this morning…


  1. It’s always fun to deal with new medications. Thankfully, I’m fairly set with my cocktail. I don’t think anymore alterations will help any. The worst I’ve had on my current medication was when I ran out of Lexapro and couldn’t get a refill for a couple of days. By the time that day came, I was overheating really bad (to the point of being really nauseous), and I had a skull-cracking headache from hell. I got the refill and popped one in the car. Within 30 minutes, it all subsided. I’ll never make that mistake again. :-)

    Like

  2. Hi abbydonkrafts, I don’t believe I’ve seen you here before, so welcome. Yes, I’ve been on so many it’s always a fun trip. Interesting story about your Lexapro. It almost sounds like a teeny weeny bit of a discontinuation syndrome? I know that Paxil and Effexor have the worst records for that (anecdotally of course haha–don’t you dare ask Big Pharma!)

    I am actually fairly settled with my cocktail too. I mean, I could, perhaps, ditch the Seroquel entirely as that was given to me while I was inpatient in the spring so who knows? That and the hypnotic might be overkill altogether but I do know that with only the hypnotic I was always up without an alarm clock anyway. It ticked me off as I often felt I wasn’t getting as much sleep as I wanted. But according to (again anecdotal/others’ experiences) I’m not totally passing out in a coma on the Seroquel.

    Eh, we’re all different.

    If you’ve been following along, you’ll know that I’m working on Concerta now for the ADD. I think that’s the last link in the chain. Or Adderall, if that doesn’t work out? Unless my brain blows up again and then who knows what the hell they’ll put me on next. I’m running out of options in the Pharmacopoeia if you look at the link on my “About” page. And I can’t tolerate Antidepressants. Destabilization Central.

    I guess if I totally lose it we could go with the old school Antipsychotics? Hook me up with some Thorazine?

    Take care,
    PA

    Like

  3. I’ve taken some extended naps scattered around over the past ten days, like 4-6 hour things, without the benefit of my 100mgs of seroquel — which I use as a “get to sleep” aid. I had forgotten just how vivid and demanding my dreams could be. I wake up feeling like I need two days of sleep to recover from them. They are nasty, not because of the content, but because there are a couple of “dream steps” I skip through… basically all that good dreaming and REMming that sorts things out and refreshes gets tossed out for the raucous stuff.

    Like

  4. That was my first time coming through. I saw the entry on the “Latest Posts” on my Dashboard. :-)

    It was definitely withdrawal. I looked up the symptoms while I was waiting for my appointment time to come around (so I could get the refill). Those problems were in there. It was excrutiating. I had even told my boss that I might need to leave early and explained the situation. Later in the day after I got the refill, she asked how I was doing. I said much better. She said … “Don’t ever do that again”. LOL

    I’ll have to check out your other entries when I have more time to spare. One of these days I’ll get my “About Me” sorted out to give a brief overview of my conditions.

    Like

  5. sodajerk

    Effexor works okay for me.

    must just be a medication coin toss.

    it works,or it dont.

    i had a cunt of a time when i first started seroxat.
    a month of hell.
    puking,pooping,panic attacks…increased thots of self harm/suicide.
    what a joy i musta been.
    oh and the sweating,was like i was in a sauna,even when it was cold.

    i musta been lucky when i came off it,no nasty side affects.

    Like

  6. Hi Gabriel, yes, before I came back to work I napped during the day too. Now, back at work even on half days with some things going on in the afternoons, not as much leisure time to do that…but sometimes?

    Interesting your experiences and feelings–but not so great that you feel exhausted afterward! I am always fascinated by people that can remember their dreams though–maybe even a little jealous? So, so rare for me. I might be missing out on a lot of fun!

    Hi again abbydonkrafts, welcome back. That was kind of your boss to be concerned for you–or at least I hope her comment was out of concern and she was not giving you a hard time. You laughed in your comment so I assume all was okay.

    Yes, feel free to peruse my wacky, little blog here. I would feel honoured haha. More time to spare, indeed? I haven’t been blogging forever–since November of last year but since the spring I’ve been blogging like crazy so there are quite a few posts on here.

    Oh sodajerk, I don’t mean to laugh at you–perhaps with you is better? What gave me a giggle was your, “…what a joy i musta been…”

    Yes, you are right. It is a coin toss. Or empty your pockets completely of your change and just throw them all up in the air. Actually, no. Maybe down a wishing well! Yes, that seems better and just hope for the best.

    Like




Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s



%d bloggers like this: